Ohio, 2019

Tornado and Flash Flooding in Ohio, February 6 to 8, 2019

February 6 to 8, 2019 · NWS ILN · 51 events in 20 counties and zones

Several waves of low pressure moved along a stalled front, bringing a prolonged period of heavy rain. An isolated tornado also occurred as a convective segment moved through.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Several waves of low pressure moved along a stalled front, bringing a prolonged period of heavy rain. An isolated tornado also occurred as a convective segment moved through.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 6, 9:43 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Feb 6, 9:43 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
943 AM EST Wed Feb 6 2019

.SYNOPSIS...
A front will oscillate across the area as waves of low pressure
move along it from today into Thursday night. This will bring
an extended wet period to the region. In the wake of the final
low, high pressure will build in with colder and drier
conditions for the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid morning update analysis shows continued areas of moderate
to occasionally heavy pockets of rain traversing the ILN FA,
with widespread reports of 1 to 1.5 inches of rain already --
particularly from east central Indiana through south-central
Ohio. This rain undoubtedly has caused ponding of water in low
lying and flood prone areas and rises on area waterways/streams,
but have yet to see any reports of more significant issues
other than typical standing water in low lying areas. However,
another heavier pocket of rain is pushing through the Tri-State
area as of this writing, with hourly rates up to 0.5 inches per
hour with this batch alone. The good news -- at least in the
near term period -- is that hi res data remains in fairly good
agreement showing a fairly progressive back edge to the rain
moving west to east through the ILN FA through the early
afternoon hours -- giving the region at least a brief period of
little to no rain later this afternoon through the evening
hours. Although this will likely do little to alleviate any
standing water or rises on area waterways, it will be at least a
welcome respite period from rainfall.

But before the break later this afternoon, many locations will
receive an additional half of an inch to an inch of rain,
bringing event totals close to 2 inches in parts of the area
before additional rounds of rain arrive later tonight into the
day on Thursday.

With the surface wave pulling east later this afternoon, it will
actually help push the frontal boundary south of the ILN FA for
this evening, although there certainly will not be much of a
drop off in temperatures before the boundary inevitably pivots
back north during the overnight period, yielding a non diurnal
temp trace tonight.

The highs for today will likely be attained later in the
afternoon following the persistent rainfall this morning/early
afternoon. Highs will generally range from the lower 50s in the
north to the lower 60s in the south.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The front will lay out across Kentucky this evening, far enough
south that much if not all of the forecast area will see a
respite from the rain for a period of time. As low level winds
slowly strengthen later tonight, expect overrunning to develop
and spread back in from the south. Guidance has trended towards
lighter rainfall amounts through the overnight hours.

However rain will increase in intensity on Thursday as stronger
forcing approaches the area. Strengthening low level jet will
move across the region bringing increased moisture transport.
Already very high moisture content will get even higher with
precipitable water 300 to 400 percent of normal. Thus expect
rather efficient rainfall during the day, especially as a
convective line develops ahead of a cold front and pushes into
the area in the afternoon. Instability will be quite limited,
but there is the potential for some thunder. Also if enough
instability gets realized, even just a few hundred J/kg of CAPE,
then an isolated severe weather threat of damaging winds cannot
be ruled out.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A cold front will be moving through the region at the start of the
long term.  Rain will be heavy at times in advance of this feature.
There is some instability with this feature as well and therefore
have thunder mention in the forecast. Precipitation will generally
be in the form of rain, however a very brief period of light snow
will be possible on the back edge of the precipitation. Any snowfall
accumulation is expected to be very light.  Measurable precipitation
will come to an end by Friday morning, however cannot rule out a few
flurries during the day on Friday.

Winds will be gusty in advance of and after the cold front moves
through Thursday night.  The highest wind gusts are expected just
after the cold front.  Went close to the GFS Bufkit momentum
transfer values for wind gusts.  Decent lapse rates and strong low
level flow will lead to the potential for wind gusts of 40 to 45
mph. Some wind gusts over advisory criteria will be possible and
will continue to monitor to see if a wind advisory will be needed in
the future. At this time, will add gusty wind mention into the HWO.
Gusty winds will continue into Friday before tapering off Friday
night.

Saturday and Saturday night will be dry across the region.
Precipitation will return to the area for the Sunday through Tuesday
time period as multiple systems move through the region.
Precipitation will be a mix of rain and snow across the area during
this time.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Rain with embedded thunderstorms will affect the terminals
through the early part of the TAF period. Visibilities and
ceilings will be variable through this time frame generally
between IFR and MVFR. The precipitation will diminish as a weak
cold front moves through around 18Z. After that, expect
visibilities to improve substantially. Ceilings will likely
settle into MVFR although there could be enough breaks in that
deck to allow for some VFR. After 00Z the front will start to
return back north into the region. This will cause ceilings to
fall to IFR at most locations. Additional rain will also develop
which will cause visibilities to drop once again.

OUTLOOK...MVFR/IFR conditions likely Thursday and Thursday
evening. MVFR ceilings may then continue into Friday morning.
Wind gusts up to 30 kt possible Thursday night into Friday
morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Friday morning for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Friday morning for KYZ089>100.
IN...Flood Watch through Friday morning for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...
NEAR TERM...KC
SHORT TERM...
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Feb 6, 5:08 AM EST, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
508 AM EST Wed Feb 6 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
508 AM EST Wed Feb 6 2019

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition to the flood threat, there is a small potential for
embedded thunderstorms on Thursday afternoon to produce strong to
damaging wind gusts. Furthermore, in the wake of a cold front, gusty
winds are expected Thursday night through Friday. The strongest wind
gusts will be during the overnight hours Thursday night with wind
gusts of 40 to 45 mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 6, 10:53 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1053 AM EST WED FEB 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HEAVY RAIN       5 S OXFORD              39.43N 84.76W
02/06/2019  E1.50 INCH       BUTLER             OH   FIRE DEPT/RESCUE

            STORM TOTAL 1.5 INCHES

&&

ALANR

The radar

The Cincinnati radar (KILN), 31 km away, was scanning. The volume nearest the first event began at 16:45 UTC.

Open the radar archive at this moment

Event by event

45 flood, 4 flash flood, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Flood, Warren

When
February 6, 11:48 AM EST to 2:48 PM EST
Where
Warren County, 0.63 mi SSW of Stubbs Mills to 0.8 mi SSW of Stubbs Mills
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.361, -84.173

A water rescue occurred for a vehicle stuck in ponding water on Stubbs Mill Road.

Flood, Warren

When
February 6, 11:48 AM EST to 2:48 PM EST
Where
Warren County, 1.27 mi WSW of Morrow to 1.15 mi SW of Morrow
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.390, -84.250

A road was closed due to high water.

Flood, Warren

When
February 6, 11:48 AM EST to 2:48 PM EST
Where
Warren County, 1.07 mi W of Lebanon to 1.02 mi W of Lebanon
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.430, -84.220

A road was closed due to high water.

Flood, Scioto

When
February 6, 1:08 PM EST to 4:08 PM EST
Where
Scioto County, 0.88 mi SE of Rarden to 0.79 mi W of Youngs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.910, -83.220

High water was over State Route 73, near the Adams County line.

Flood, Hocking

When
February 6, 1:42 PM EST to 4:42 PM EST
Where
Hocking County, Haynes to 0.36 mi E of Haynes
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.430, -82.680

State route 56 was closed due to high water over the road.

Flood, Ross

When
February 6, 1:44 PM EST to 4:44 PM EST
Where
Ross County, 2.14 mi NNW of Chllcth Ross Co Arpt to 2.33 mi NNW of Chllcth Ross Co Arpt
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.460, -83.030

A road was closed due to high water.

Flood, Adams

When
February 6, 3:00 PM EST to 6:00 PM EST
Where
Adams County, 2.63 mi NW of Lynx to 2.54 mi NW of Lynx
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.800, -83.430

High water near Ohio Brush Creek resulted in a road closure of State Route 348 near Compton Hill Road.

Flood, Brown

When
February 6, 3:00 PM EST to 6:00 PM EST
Where
Brown County, 1.48 mi NNE of Neel to 1.39 mi NNE of Neel
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.790, -83.710

Huff Hill Road near 763 and Eagle Creek was closed due to high water.

Flood, Brown

When
February 6, 3:00 PM EST to 6:00 PM EST
Where
Brown County, 0.87 mi NE of Crosstown to 0.75 mi NE of Crosstown
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.090, -83.990

High water near Fourmile Creek resulted in a road closure of Pine Valley Drive.

Flood, Fairfield

When
February 6, 3:00 PM EST to 6:00 PM EST
Where
Fairfield County, 1.06 mi W of Bremen to 1.38 mi W of Bremen
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
39.700, -82.450

High water covered a portion of Holliday Road in Rushcreek Township resulting in a vehicle being swept into a ditch full of water. No injuries were reported.

Flood, Hocking

When
February 6, 3:30 PM EST to 6:30 PM EST
Where
Hocking County, 3.37 mi ESE of Starr to 3.6 mi E of Starr
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.386, -82.309

High water occurred along State Route 56 between Laurel Run Rd and State Route 278 resulting in a road closure.

Flood, Ross

When
February 6, 3:30 PM EST to 6:30 PM EST
Where
Ross County, 1.38 mi N of Alma to 1.34 mi N of Alma
Cause
Heavy Rain
Property damage
$5,000
Reported by
Department of Highways
Coordinates
39.200, -82.980

Trees and mud were washed onto a part of U.S. 23 resulting in a closure of one lane.

Flood, Hocking

When
February 6, 4:16 PM EST to 7:16 PM EST
Where
Hocking County, 0.33 mi N of Haynes to 0.35 mi ENE of Haynes
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.435, -82.679

State Route 56 was closed at Pig Pine Road.

Flood, Hocking

When
February 6, 4:20 PM EST to 7:20 PM EST
Where
Hocking County, 0.89 mi WSW of Gore to 0.9 mi WSW of Gore
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.574, -82.315

Maysville-Williams Road was closed due to high water near State Route 93.

Flood, Adams

When
February 6, 7:00 PM EST to 10:00 PM EST
Where
Adams County, 1.19 mi S of West Union to 2.3 mi NNW of West Union
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.783, -83.529

Several roads were closed due to flooding.

Flood, Brown

When
February 6, 7:00 PM EST to 10:00 PM EST
Where
Brown County, Georgetown to 1.52 mi W of Ash Ridge
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
38.870, -83.900

Several roads were closed due to flooding. Also a small culvert collapsed near Pine Valley Drive.

Flood, Pike

When
February 6, 7:00 PM EST to 10:00 PM EST
Where
Pike County, 1.07 mi E of Piketon to 1.89 mi SSE of Piketon
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.070, -83.000

Several roads were closed due to flooding.

Flood, Fairfield

When
February 6, 11:33 PM EST to February 7, 2:33 AM EST
Where
Fairfield County, Lancaster to 1.36 mi E of Lancaster
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.720, -82.600

Several roads were still reported closed due to flooding.

Flood, Hocking

When
February 6, 11:33 PM EST to February 7, 2:33 AM EST
Where
Hocking County, 1.27 mi ENE of Logan to 2.42 mi NNW of Haydenville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.540, -82.400

Several roads remained closed due to flooding.

Flood, Pickaway

When
February 6, 11:33 PM EST to February 7, 2:33 AM EST
Where
Pickaway County, 0.53 mi E of Circleville to 2.93 mi N of Hayesville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.600, -82.940

Several roads remained closed due to flooding.

Flood, Ross

When
February 6, 11:33 PM EST to February 7, 2:33 AM EST
Where
Ross County, 0.87 mi NW of Chillicothe to 1.25 mi NE of Massieville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.340, -82.990

Several roads remained closed due to flooding.

Flood, Pike

When
February 7, 4:00 AM EST to 6:17 AM EST
Where
Pike County, 0.69 mi NW of Idaho to 0.67 mi NW of Idaho
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
39.086, -83.140

The body of a man was found near his vehicle on Ohio Route 124, near the intersection of Ohio Route 772. The vehicle was found almost 700 feet inside signs placed in the roadway marking the road closed. Water inside the vehicle indicated that is had been at least half submerged in water. M58VE.

Flood, Ross

When
February 7, 9:00 AM EST to 12:00 PM EST
Where
Ross County, 2.99 mi SE of Vigo to 3.23 mi SE of Vigo
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.217, -82.763

West Junction Road near Salt Creek remained flooded.

Flood, Pike

When
February 7, 9:05 AM EST to 12:05 PM EST
Where
Pike County, 0.87 mi NW of Idaho to 1.2 mi NW of Idaho
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.090, -83.140

A road was closed due to high water.

Flood, Warren

When
February 7, 1:13 PM EST to 4:13 PM EST
Where
Warren County, 1.75 mi WNW of Roachester to 1.51 mi WNW of Roachester
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.360, -84.130

Mason Morrow Milgrove Road was closed due to high water.

Flood, Warren

When
February 7, 1:13 PM EST to 4:13 PM EST
Where
Warren County, 0.6 mi SSW of Stubbs Mills
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.362, -84.175

Stubbs Mill Road was closed due to high water.

Flood, Warren

When
February 7, 1:13 PM EST to 4:13 PM EST
Where
Warren County, 1.6 mi E of Waynesville Arpt to 1.4 mi E of Waynesville Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.500, -84.100

Middletown Road at Corwin M. Nixon covered bridge was closed due to high water.

Flood, Delaware

When
February 7, 2:00 PM EST to 4:00 PM EST
Where
Delaware County, 2.08 mi ESE of Powell to 2.04 mi ESE of Powell
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.156, -83.045

State Route 315 in the vicinity of State Route 750 had standing water of 6 to 8 inches on the road.

Flood, Greene

When
February 7, 2:29 PM EST to 5:29 PM EST
Where
Greene County, 0.53 mi E of Bellbrook to 0.88 mi NE of Bellbrook
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.630, -84.060

State Route 725 between Penewit Road and Lower-Bellbrook Road was closed due to high water from Little Sugar Creek.

Thunderstorm Wind, Greene

When
February 7, 3:05 PM EST to 3:15 PM EST
Where
Greene County, 0.87 mi NW of Yellow Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
39.810, -83.890

Several trees were knocked down.

Tornado, Clark

When
February 7, 3:17 PM EST to 3:23 PM EST
Where
Clark County, 1.29 mi W of Pitchin to 1.57 mi ENE of Royal
Rating
EF0
Path length
7.5 mi
Path width
150 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
39.828, -83.794

The first instance of damage was found along East Jackson Road,|where one tree was snapped. Damage continued along East Jackson|Road with an awning lifted off a house and lifted into a tree|behind the house. In addition, the gutter was pulled off the house|and was found lying over the roof. Approximately 200 yards to the|northeast of this damage, a barn was destroyed, with metal|roofing blown in multiple directions. Another larger barn lost a|wall due to wind damage.

Damage was also found to the northeast on Selma Pike where the|Pitchin Fire Department experienced minor roof damage exhibited by|numerous roof shingles blown off to the southeast of the|structure. An eyewitness at an adjacent residence stated he saw a|tornado cross over Selma Pike. Further northeast, damage was also|found along Old Springfield Road where two uprooted evergreen|trees were noted, and several large limbs had been tossed in|multiple directions.

On Limerick Road, one uprooted deciduous tree was observed. Then,|on East Pitchin Road between Ridge Road and Craig Road, a large|tree was snapped off.

Along Craig Road, a two story home lost multiple shingles, which|were found scattered across an adjacent field. In addition,|multiple second story soffit boards had been blown off. Further|down Craig Road, another residence had siding removed from the|storm and a large tree was blown down. Near where Craig Road|intersects with Old 70 Road, a barn was blown over, and metal|roofing was found scattered into neighboring property, including|one six foot piece found impaled into the siding of a house.

On Old 70 Road, multiple trees were blown down, and multiple roofing|shingles from a house were blown off. One of these shingles|was wedged into the window framing on the northeast-facing side of|the house. Along Fletcher Pike, a few trees were also observed to|be blown down.

The last damage seen along the track was on Newlove Road. Here, a|metal barn roof was lifted and thrown into an adjacent field. This|was the apparent end of the tornado.

Flood, Logan

When
February 7, 4:30 PM EST to 7:30 PM EST
Where
Logan County, 0.53 mi E of Russells Pt to 1.31 mi SE of Lakeview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.470, -83.890

Several roads were closed due to high water.

Flash Flood, Montgomery

When
February 7, 5:02 PM EST to 8:02 PM EST
Where
Montgomery County, 0.69 mi N of Brookville to 1.55 mi WNW of Brookville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.840, -84.420

Numerous roads were closed due to flooding.

Flash Flood, Clermont

When
February 7, 5:08 PM EST to 8:08 PM EST
Where
Clermont County, 0.87 mi NW of Batavia to 0.79 mi NW of Batavia
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.080, -84.180

One road was closed due to flooding.

Flood, Brown

When
February 7, 5:32 PM EST to 8:32 PM EST
Where
Brown County, Georgetown to 0.99 mi W of Sunshine
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.870, -83.900

High water was reported on several roads.

Flash Flood, Fayette

When
February 7, 5:35 PM EST to 8:35 PM EST
Where
Fayette County, 0.69 mi N of Washington Court Hou
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.540, -83.430

One road was reported closed.

Flash Flood, Champaign

When
February 7, 5:45 PM EST to 8:45 PM EST
Where
Champaign County, 0.69 mi S of Urbana to 1.13 mi S of Urbana
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.110, -83.750

Several roads were closed due to flooding.

Flood, Shelby

When
February 7, 6:15 PM EST to 9:15 PM EST
Where
Shelby County, 0.87 mi NW of Sidney to 1.74 mi N of Plattsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.290, -84.160

Several roads were still reported under water.

Flood, Miami

When
February 7, 6:20 PM EST to 9:20 PM EST
Where
Miami County, 0.69 mi S of Troy to 7.56 mi ENE of Circle Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.040, -84.200

Numerous roads were still reported under water across the county.

Flood, Brown

When
February 7, 8:00 PM EST to 11:00 PM EST
Where
Brown County, Georgetown to 2.11 mi NE of Sunshine
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.870, -83.900

One road was still closed due to high water, along with several others with high water across them.

Flood, Miami

When
February 7, 8:00 PM EST to 11:00 PM EST
Where
Miami County, 0.69 mi S of Troy to 4.71 mi WSW of Circle Hill
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.040, -84.200

Several roads were closed due to flooding.

Flood, Shelby

When
February 7, 8:00 PM EST to 11:00 PM EST
Where
Shelby County, 0.87 mi NW of Sidney to 1.58 mi E of Pemberton
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.290, -84.160

Several roads were closed due to flooding.

Flood, Darke

When
February 7, 8:04 PM EST to 11:04 PM EST
Where
Darke County, 0.53 mi E of Greenville to 0.76 mi WNW of Nashville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.100, -84.620

Numerous roads were flooded throughout the county, specifically near Greenville, Versailles and Gettysburg, as well as north of Palastine.

Flood, Clark

When
February 7, 8:26 PM EST to 11:26 PM EST
Where
Clark County, 0.87 mi NW of Springfield to 3.76 mi N of Rock Way
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
39.930, -83.810

Several roads were flooded and closed, including Spangler Road, Union Road, Tillie Lane and Lower Valley Pike.

Flood, Fairfield

When
February 7, 9:15 PM EST to February 8, 12:00 AM EST
Where
Fairfield County, 0.74 mi ESE of Lithopolis to 1.02 mi ESE of New Stasburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.797, -82.787

Widespread flooding was occurring in all but northern Fairfield County.

Flood, Pike

When
February 7, 9:15 PM EST to February 8, 12:00 AM EST
Where
Pike County, 0.87 mi NW of Idaho to 0.7 mi WNW of Idaho
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.090, -83.140

State Route 124 at Idaho was closed due to flooding.

Flood, Pickaway

When
February 7, 9:29 PM EST to February 8, 12:30 AM EST
Where
Pickaway County, 0.53 mi E of Circleville to 1.68 mi N of Circleville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.600, -82.940

Several roads were closed due to flooding.

Flood, Scioto

When
February 7, 9:31 PM EST to February 8, 12:30 AM EST
Where
Scioto County, 0.54 mi W of Rarden to 0.78 mi NW of Rarden
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.920, -83.240

State Route 73 was closed due to flooding at Rarden.

Flood, Champaign

When
February 7, 10:39 PM EST to February 8, 1:39 AM EST
Where
Champaign County, 1.56 mi WNW of St Paris to 0.33 mi E of Christiansburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.130, -83.977

Numerous roads remained closed due to high water countywide.

Flood, Clark

When
February 7, 10:39 PM EST to February 8, 1:39 AM EST
Where
Clark County, 2.64 mi SW of Dialton to 1.72 mi ENE of Forgy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.007, -83.969

Several roads were closed due to high water countywide.

Flood, Logan

When
February 7, 10:40 PM EST to February 8, 1:40 AM EST
Where
Logan County, 0.53 mi E of Russells Pt to 1.23 mi SSW of Lakeview
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.470, -83.890

Numerous roads remained closed due to high water.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Pike2019-02-0758MaleVehicle/Towed TrailerDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2019Every state in 2019This day in weather historyThe tornado archive for Ohio, 2019Warnings in Ohio, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 797780, 797781, 797782, 797788, 797789, 797790, 797791, 797792, 797794, 797795, 797796, 797797, 797798, 797799, 797800, 797801, 797802, 797803, 797804, 797805, 797806, 806035, 797807, 797808, 797809, 797810, 797811, 800421, 797812, 797862, 797876, 797813, 797775, 797776, 797844, 797777, 797778, 797845, 797846, 797847, and more.